Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 159, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 25, 1999, 7:38 PM CDT for Benton County, Morrison County, Stearns County, Minnesota. It was in force for 52 min. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 25, 1999, 7:38 PM CDT (00:38 UTC)
- Expired
- Jul 25, 1999, 8:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Benton County, MN, Morrison County, MN, Stearns County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 8:10 PM CDT | Hail 0.75 | Avon, MN | |
| Jul 25, 8:10 PM CDT | Hail 0.75 | Holdingford, MN | |
| Jul 25, 8:10 PM CDT | Hail 0.75 | St Stephen, MN | |
| Jul 25, 8:24 PM CDT | Thunderstorm Wind 52 | St Cloud, MN | Estimated winds, a few small trees down. |
| Jul 25, 8:29 PM CDT | Hail 1 | Rice, MN | |
| Jul 25, 8:35 PM CDT | Thunderstorm Wind 55 | Popple Creek, MN | Winds estimated. Several trees toppled. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 25, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2267 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 260042 SVRMSP MNC009-097-145-260130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 738 PM CDT SUN JUL 25 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN CENTRAL MINNESOTA NORTHERN STEARNS COUNTY IN CENTRAL MINNESOTA SOUTHERN MORRISON COUNTY IN CENTRAL MINNESOTA * UNTIL 830 PM CDT * AT 738 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS FROM 3 MILES SOUTHWEST OF ST STEPHEN...OR ABOUT 11 MILES NORTHWEST OF ST CLOUD TO THE MELROSE AND SAUK CENTRE AREA MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... MELROSE HOLDINGFORD UPSALA BOWLUS ROYALTON RICE LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WIBNDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:00 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 25, 3:00 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 PM CDT SUN JUL 25 1999 CONCERNS ARE SEVERE WEATHER THIS EVENING AND HEAVY RAIN POTENTIAL FOR PARTS OF SOUTHERN MN. CONVECTION OVER N MN NEAR BETTER SHEAR AND STRONGER MID LEVEL WINDS..AND INSTABILITY RIDGE/GRADIENT. ETA PLACED SOME DECENT 850 MB MOIST CONV ACROSS N MN IN THE 18Z-00Z TIME FRAME WITH NOT MUCH IN THE SOUTH UNTIL 03Z-06Z. BETTER THICKNESS DIFLUENCE DEVELOPS OVER S MN AFTER 00Z BUT IT APPEARS THAT LOW LEVEL FLOW MAY NOT BE QUITE AS STRONG. S MN MAY BE IN TROPICAL CONNECTION BY THAT TIME AS WELL. COULD BE SOME SCATTERED SVR OVER S MN BUT DEVELOP MORE INTO A HEAVY RAIN SITUATION. WILL GO WITH SOME LIKELY POPS OVER SOUTH CENTRAL..SCATTERED ELSEWHERE..EXCEPT FAR N PART OF CWA. LOOKS LIKE DECENT DRYING COMING IN FOR MONDAY BUT PROBABLY TEMPORARY. AVN QUITE AGRESSIVE IN BRINGING SOME STRONG 850 MB THETA-E ADVECTION TUESDAY AFTERNOON OVER 4MOST OF AREA. WILL ONLY MENTION SOME POPS IN PORTIONS OF WEST ATTM. HOT BUBBLE WORKS BACK INTO AREA BY LATE IN WEEK AFTER SOME SCATTERING OF TSTMS IN NW FLOW. .MSP...NONE JPR
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:32 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope | 43 min |
| Jul 25, 8:28 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Stearns | 47 min |
| Jul 25, 8:41 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 49 min |
| Jul 25, 8:45 PM CDT | Tornado Warning | MPX | Benton | 30 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.